Alert archive / Alabama / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 27, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 10, 2020, 6:47 PM CST for Choctaw County, Clarke County, Washington County, Alabama; Wayne County, Mississippi. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 10, 2020, 6:47 PM CST (00:47 UTC)
- Expired
- Feb 10, 2020, 7:30 PM CST
- In force
- 43 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Choctaw County, AL, Clarke County, AL, Washington County, AL, Wayne County, MS
The radar
The Mobile radar (KMOB), 100 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 10, 7:06 PM CST | TSTM WND DMG | Loper, AL | TREES FELL ONTO 2 HOMES AND 1 MOBILE HOME NEAR THE INTERSECTION OF HIGHWAY 17 AND BARLOW RD. NUMEROUS OTHER TREES WERE UPROOTED. A TORNADO PATH COULD NOT BE IDENTIFIED AND THIS DAMAGE WAS CAUSED BY STRAIGHT LINE WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted.
796
WUUS54 KMOB 110047
SVRMOB
ALC023-025-129-MSC153-110130-
/O.NEW.KMOB.SV.W.0027.200211T0047Z-200211T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
647 PM CST Mon Feb 10 2020
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southeastern Choctaw County in southwestern Alabama...
Northern Washington County in southwestern Alabama...
West central Clarke County in southwestern Alabama...
Southeastern Wayne County in southeastern Mississippi...
* Until 730 PM CST.
* At 646 PM CST, a severe thunderstorm was located 5 miles east of
Buckatunna, or 11 miles northwest of Chatom, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Saint Stephens, Millry and Buckatunna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3145 8852 3157 8857 3176 8803 3171 8794
3154 8790
TIME...MOT...LOC 0046Z 247DEG 40KT 3154 8844
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Black2 follow-up statements
164
WWUS54 KMOB 110058
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
658 PM CST Mon Feb 10 2020
MSC153-110108-
/O.CAN.KMOB.SV.W.0027.000000T0000Z-200211T0130Z/
Wayne MS-
658 PM CST Mon Feb 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3149 8840 3161 8846 3176 8803 3171 8794
3154 8790
TIME...MOT...LOC 0058Z 247DEG 40KT 3159 8829
$$
ALC023-025-129-110130-
/O.CON.KMOB.SV.W.0027.000000T0000Z-200211T0130Z/
Choctaw AL-Washington AL-Clarke AL-
658 PM CST Mon Feb 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CST
FOR SOUTHEASTERN CHOCTAW...NORTHERN WASHINGTON AND WEST CENTRAL
CLARKE COUNTIES...
At 658 PM CST, a severe thunderstorm was located near Millry, or 9
miles north of Chatom, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Saint Stephens and Millry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3149 8840 3161 8846 3176 8803 3171 8794
3154 8790
TIME...MOT...LOC 0058Z 247DEG 40KT 3159 8829
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Black155
WWUS54 KMOB 110113
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
713 PM CST Mon Feb 10 2020
ALC023-025-129-110130-
/O.CON.KMOB.SV.W.0027.000000T0000Z-200211T0130Z/
Choctaw AL-Washington AL-Clarke AL-
713 PM CST Mon Feb 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CST
FOR SOUTHEASTERN CHOCTAW...NORTHEASTERN WASHINGTON AND WEST CENTRAL
CLARKE COUNTIES...
At 712 PM CST, a severe thunderstorm was located 7 miles south of
Coffeeville, or 15 miles northeast of Chatom, moving northeast at 45
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Saint Stephens and Millry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3150 8829 3164 8836 3176 8803 3171 8794
3154 8790
TIME...MOT...LOC 0112Z 247DEG 40KT 3165 8812
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
BlackWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 10, 3:39 PM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Feb 10, 3:39 PM CST, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
339 PM CST Mon Feb 10 2020
.NEAR TERM UPDATE /Now Through Tuesday night/...A surface cold front
has moved to near the Natchez Trace at noontime. Shortwave energy
continues to stream northeast over the Southeast on the north
side of an upper ridge over the Gulf of Mexico/Southeast,
resulting in a broad area of southerly 35 to 55 knot low level
flow along and southeast of the front, along with scattered rain-
showers and a few thunderstorms over the region. Greatest activity
has been just northwest of the forecast area, with some
convection spilling over northwestern and western portions of the
forecast area. Guidance is advertising an increase in the low
level flow later this afternoon into tonight as the region sees an
uptick in passing energy. Am still expecting best coverage to
remain just northwest of the forecast area the rest of today into
tonight, then a decrease later tonight into Tuesday as the
quantity of passing shortwaves decrease. Best instability at this
time remains along and west of the Tombigbee River. With the best
combination of instability, wind shear (latest SPC analysis
advertising 50-60kts of bulk shear over Mississippi at this time),
and surface convergence being northwest of the forecast area, am
expecting any strong to severe storms to generally remain
northwest of the forecast area as the low level flow increases
again this afternoon into tonight.
Tuesday into Tuesday night, the surface front stalled northwest of
the forecast area shifts south over the forecast area in response
to another round of shortwave energy moving northeast over the
region. This front ultimately stalls north of the northern Gulf
coast. A shortwave system digging south over the desert southwest
combined with the upper ridge over the Southeast building north a
bit will bring a weaker low level flow more parallel to the
sinking front, but strong/perpendicular enough for numerous
showers to the forecast area as the front sags south over the
region. Instability in the model soundings remains small to nil
due to the influence of the upper ridge, so have left thunder out
of the weather grids.
The next item to deal with is fog chances tonight into mid week.
Guidance, both physical and statistical, continues to advertise
advection fog forming as warm, most Gulf air flows over the cooler
near-shore waters and coastal bays (latest water temperatures
reported in the 55-60F range). A dense fog advisory has already
been issued for portions of the marine zones, and will add a dense
fog advisory for coastal land areas with this afternoon's
package.
Not to forget, temperatures well above seasonal norms are expected
through Tuesday night. High temperatures generally in the low
70s, with low temperatures generally in the low to mid 60s
expected.
/16
&&
.SHORT TERM /Wednesday Through Wednesday night/...A weakly
organized upper low located over New Mexico at the beginning of
the day moves northeast on the west side of the Southeast upper
ridge. Additional shortwave systems move into a mean upper trough
over the Plains directly behind the New Mexico system. This
combined upper dynamics pushing against the Southeast upper ridge
with strengthen/shift southeast low/mid/upper level jets over the
Lower Mississippi/Tennessee River Valleys and Southeast. Low
level flow becomes strong enough to shift the stalled surface
boundary back north as a warm front. Modest (MuCapes approaching
500-1000 J/kg) instability, along with 0-6km bulk shear values of
50-75kts spreads north over the region south of the warm front.
Looking at the wind profiles, a general linear nature will lead to
a squall line developing and moving over the area, though enough
low level directions shear is present (0-1km helicities of 100-200
m^2/s^2) for rotators to form. Best combination of all the
ingredients remains over the Lower Mississippi River Valley
shifting northeast into the Tennessee River Valley, with SPC going
with an Enhanced Risk over this area. The ingredients remain
strong enough over the forecast area for SPC to paint a Slight
Risk for severe storms over the forecast area for Day Three,
though. Timing at this point is for severe weather affecting the
forecast area in the late afternoon at the earliest into Wednesday
night time frame. Timing has been decently good in the guidance
so far. /16 &&
.EXTENDED TERM /Thursday Through Monday/...The upper trough
centered over the central US will quickly progress eastward on
Thursday. A surface low will quickly move into the Northeast US and
a adjacent cold front will push through the area. Showers and
maybe a few thunderstorms will be possible Thursday before
clearing behind the front Thursday night. Once the front clears
surface high pressure will build over the Ohio River valley. Drier
air will move in Friday through Saturday as the surface high
quickly moves east. By Sunday, upper level ridging will quickly
build over the southwest Atlantic in the wake of the upper trough.
Southwesterly flow aloft will return Sunday leading to moisture
returning for the beginning of next week. Another wet pattern is
expected to start next week as several shortwaves are expected to
pass through the southwesterly flow regime. Exact timing and
locations of the best rain chances are fuzzy at best but the
overall pattern would support more rainfall. We will have to
monitor our rivers as many will be swollen from this weeks
rainfall and ongoing flooding could be exasperate.
Temperatures will feel like the first little bit of a big roller
coaster. Temperatures will drop to more seasonable values behind
the front Friday and Saturday with highs in the upper 50s and lows
in the 30s. Much like a drop on a roller coaster, these "cooler"
temperatures will not last long and we will quickly rise back up
into the 70s for highs and 60s for lows by Sunday into Monday.
This warmer weather will likely persist for as long as the upper
level southwesterly flow continues. BB/03
&&
.MARINE...Light to moderate flow on the west side of a low level
ridge stretching west over the northern Gulf of Mexico expected
through mid week. A strong cold front crossing area waters late
Wednesday night into Thursday will bring moderate to strong offshore
flow to area waters for the rest of the work week. The onshore
flow over cooler waters over area bays and near shore waters will
create conditions conducive for advection fog. A Marine Fog
advisory has been issued for area bays and near shore waters
through Wednesday. A Small Craft Advisory may be needed at times
before the cold front's passage, and definitely after. /16 &&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 64 76 62 76 58 65 41 57 / 40 40 40 40 90 60 30 0
Pensacola 65 75 63 74 62 70 45 59 / 30 40 20 30 80 70 40 0
Destin 65 73 64 73 64 71 48 59 / 30 40 20 30 80 80 40 10
Evergreen 65 79 62 79 60 66 40 57 / 50 50 40 40 90 70 30 0
Waynesboro 63 74 59 76 52 60 35 54 / 60 60 40 50 90 50 0 0
Camden 65 76 60 77 56 62 37 55 / 50 70 40 40 90 60 10 0
Crestview 63 77 62 78 62 71 44 59 / 40 50 20 30 80 70 40 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Tuesday evening for ALZ265-266.
Dense Fog Advisory until 9 AM CST Tuesday for ALZ263>266.
FL...High Rip Current Risk through Tuesday evening for FLZ202-204-206.
Dense Fog Advisory until 9 AM CST Tuesday for FLZ201>206.
MS...None.
GM...Dense Fog Advisory until 6 PM CST Wednesday for GMZ630>636-650-
655.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Feb 10, 3:24 PM CST, 3 hours 23 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 324 PM CST Mon Feb 10 2020 ALZ051>053-MSZ067-075-076-112130- Choctaw-Washington-Clarke-Wayne-Perry-Greene- 324 PM CST Mon Feb 10 2020 This Hazardous Weather Outlook is for southwest Alabama and southeast Mississippi. .DAY ONE...This Afternoon and Tonight. A limited threat of flooding by excessive rainfall is possible over poor drainage and lower lying areas north of Highway 84. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The potential exists for locally heavy rainfall to produce flooding Tuesday in poor drainage and lower lying areas. Another round of storms Wednesday night could be locally severe. The primary hazard in any storms that may become severe Wednesday night will be damaging winds. Forecasters cannot entirely rule out the occurrence of a tornado. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ263-264-FLZ201-203-205-112130- Mobile Central-Baldwin Central-Escambia Inland-Santa Rosa Inland- Okaloosa Inland- 324 PM CST Mon Feb 10 2020 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST TUESDAY... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Dense Fog Advisory. Storms to move eastward over the area Wednesday night could be locally severe. The primary hazard in any storms that may become severe Wednesday night will be damaging winds. Forecasters cannot entirely rule out the occurrence of a tornado. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ054>060-261-262-MSZ078-079-112130- Wilcox-Monroe-Conecuh-Butler-Crenshaw-Escambia-Covington- Mobile Inland-Baldwin Inland-Stone-George- 324 PM CST Mon Feb 10 2020 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama and southeast Mississippi. .DAY ONE...This Afternoon and Tonight. Areas of fog develop tonight and could become locally dense, especially closer to the coast. Visibilities reduced to a half mile or less will bring hazardous driving conditions. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Areas of fog redevelops Tuesday night could become locally dense. Visibilities reduced to a half mile or less will bring hazardous driving conditions. Storms to move eastward over the area Wednesday night could be locally severe. The primary hazard in any storms that may become severe Wednesday night will be damaging winds. Forecasters cannot entirely rule out the occurrence of a tornado. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ265-266-FLZ202-204-206-112130- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 324 PM CST Mon Feb 10 2020 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING... ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST TUESDAY... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. Dense Fog Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-112130- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 324 PM CST Mon Feb 10 2020 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM CST WEDNESDAY... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Dense Fog Advisory. Moderate to strong southerly winds Wednesday will become a strong northerly Thursday. Combined with building seas, hazard conditions for small craft are possible Wednesday into Saturday. GMZ670-675-112130- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 324 PM CST Mon Feb 10 2020 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Moderate to strong southerly winds Wednesday will become a strong northerly Thursday. Combined with building seas, hazard conditions for small craft are possible Wednesday into Saturday.
In the hours before
Special weather statement, Feb 10, 6:39 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Mobile AL
639 PM CST Mon Feb 10 2020
ALZ051-052-MSZ067-110115-
Choctaw AL-Washington AL-Wayne MS-
639 PM CST Mon Feb 10 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL CHOCTAW...NORTHWESTERN WASHINGTON AND SOUTHEASTERN WAYNE
COUNTIES UNTIL 715 PM CST...
At 638 PM CST, the strong thunderstorm was located near Buckatunna,
or 13 miles west of Chatom, moving northeast at 50 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Millry and Buckatunna.
LAT...LON 3174 8817 3167 8808 3166 8808 3166 8809
3164 8809 3162 8807 3160 8808 3159 8806
3158 8806 3145 8853 3158 8858
TIME...MOT...LOC 0038Z 247DEG 44KT 3154 8847The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 6:39 PM CST | Special Weather Statement | MOB | Washington | 36 min |
| Feb 10, 7:05 PM CST | Tornado Warning | MOB | Clarke, Washington | 25 min |
| Feb 10, 7:28 PM CST | Tornado Warning | MOB | Clarke, Washington | 19 min |
| Feb 10, 7:45 PM CST | Special Weather Statement | MOB | Clarke, Monroe | 30 min |
| Feb 10, 8:01 PM CST | Severe Thunderstorm Warning | MOB | Clarke | 44 min |
| Feb 10, 8:35 PM CST | Special Weather Statement | MOB | Monroe | 40 min |
| Feb 10, 8:42 PM CST | Areal Flood Advisory | MOB | Clarke, Wilcox | 2 hr |
| Feb 11, 2:59 PM CST | Dense Fog Advisory | MOB | Baldwin, Covington, Escambia, Mobile | 18 hr |
| Feb 10, 6:08 PM CST | Severe Thunderstorm Warning | MOB | Greene, Wayne | 37 min |
| Feb 10, 7:02 PM CST | Areal Flood Advisory | MOB | Wayne | 118 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2020Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.